See what questions
a doctor would ask.
A study has revealed that patients who use painkillers from the COX-2 class in combination with the blood-thinner warfarin are subjecting themselves to an increased risk of upper gastrointestinal bleeding. In fact the risk of bleeding is comparable to that caused by NSAID's such as ibuprofen. This was the main reason that the COX-2 inhibitors were first developed - to reduce this risk. Study results found that the 361 out of 98,821 elderly patients using warfarin admitted to hospital for gastrointestinal bleeding were twice as likely to have used a COX-2 inhibitor or NSAID in the past 90 days. Previous studies have highlighted the bleeding risk associated with combined use of warfarin and NSAIDs in elderly patients.
Source: summary of medical news story as reported by Newswise - Reuters Health
About: Risk of bleeding increases when COX-2 inhibitor use is combined with warfarin
Date: 24 January 2005
Source: Newswise - Reuters Health
http:/ This summary article refers to the following medical categories:
Related Medical Topics
More News Topics
This summary article refers to the following medical categories:
Search Specialists by State and City